Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243467] of Richard T. Durrett

Papers Published

  1. Bramson, M; Cox, JT; Durrett, R, Spatial models for species area curves, Annals of Probability, vol. 24 no. 4 (1996), pp. 1727-1751
    (last updated on 2017/12/16)

    Abstract:
    The relationship between species number and area is an old problem in biology. We propose here an interacting particle system - the multitype voter model with mutation - as a mathematical model to study this problem. We analyze the species area curves of this model as the mutation rate α tends to zero. We obtain two basic types of behavior depending on the size of the spatial region under consideration. If the region is a square with area α-r, r > 1, then, for small α, the number of species is of order α1r(log α)2, whereas if r < 1, the number of species is bounded.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320